Alert archive / California / Frost Advisories in 2022
Frost Advisory 7, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 15, 2022, 2:05 PM PDT for 4 counties in California. It took effect at Mar 16, 2022, 1:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2022, 2:05 PM PDT (21:05 UTC)
- In effect from
- Mar 16, 2022, 1:00 AM PDT
- Expired
- Mar 16, 2022, 10:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Lake County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 72 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.1 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792 WWUS76 KEKA 152105 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 205 PM PDT Tue Mar 15 2022 CAZ109>111-113-114-160515- /O.UPG.KEKA.FZ.A.0002.220316T0800Z-220316T1700Z/ /O.NEW.KEKA.FR.Y.0007.220316T0800Z-220316T1700Z/ Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake- 205 PM PDT Tue Mar 15 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM PDT WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Mendocino Coast, Northwestern Mendocino Interior, Northeastern Mendocino Interior, Southeastern Mendocino Interior and Northern Lake Counties. * WHEN...From 1 AM to 10 AM PDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ101-103-112-115-160515- /O.NEW.KEKA.FR.Y.0007.220316T0800Z-220316T1700Z/ Coastal Del Norte-Northern Humboldt Coast- Southwestern Mendocino Interior-Southern Lake- 205 PM PDT Tue Mar 15 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM PDT WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Mendocino Interior and Southern Lake Counties. * WHEN...From 1 AM to 10 AM PDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
2 follow-up statements
718 WWUS76 KEKA 160440 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 940 PM PDT Tue Mar 15 2022 CAZ101-103-109>115-161245- /O.CON.KEKA.FR.Y.0007.220316T0800Z-220316T1700Z/ Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 940 PM PDT Tue Mar 15 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM PDT WEDNESDAY... * WHAT...Overnight and early morning temperatures in the lower to mid 30's will result in frost formation. * WHERE...Localized valley locations of the Mendocino Coast, Coastal Del Norte, Southeastern Mendocino Interior, Northern Humboldt Coast, Northeastern Mendocino Interior, Northern Lake, Southern Lake, Southwestern Mendocino Interior and Northwestern Mendocino Interior Counties. * WHEN...From 1 AM to 10 AM PDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
759 WWUS76 KEKA 160825 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 125 AM PDT Wed Mar 16 2022 CAZ109-112-113-160930- /O.CAN.KEKA.FR.Y.0007.000000T0000Z-220316T1700Z/ Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 125 AM PDT Wed Mar 16 2022 ...FROST ADVISORY IS CANCELLED... Light breezes and some clouds have moved in keeping temperatures warmer than expected in these areas. $$ CAZ101-103-110-111-114-115-161700- /O.CON.KEKA.FR.Y.0007.000000T0000Z-220316T1700Z/ Coastal Del Norte-Northern Humboldt Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake-Southern Lake- 125 AM PDT Wed Mar 16 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Northeastern Mendocino Interior, Northern Lake, Southern Lake and Northwestern Mendocino Interior Counties. * WHEN...Until 10 AM PDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 15, 3:43 AM PDT, 10 hours 22 minutes earlier.
Area forecast discussion, Mar 15, 3:43 AM PDT, 10 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
343 AM PDT Tue Mar 15 2022
.SYNOPSIS...A few lingering showers are expected across the area
today. Tonight temperatures will drop to near freezing or
freezing and a dry day is expected Wednesday. A few clouds and
possible showers are expected for Thursday with dry weather
Friday. There is a chance for rain and mountain snow over the
weekend.
&&
.DISCUSSION...A few lingering showers are expected today behind
the cold front that moved through overnight. These will likely be
mainly over the interior and peak with the daytime heating. The
HighRes convective allowing models are showing these. High
temperatures will be cooler than the previous days, only warming
into the mid 50s to mid 60s. Tonight chilly temperatures are
expected. The main question is how much Valley low clouds and fog
will form keeping the temperatures warmer than expected. For now
will leave the freeze watch in place and allow the next shift
evaluate how much moisture is lingering from the rainfall.
Wednesday mostly clear skies and dry conditions are expected.
Highs will start to rebound over the interior with most areas in
the 60s. At the coast highs in the mid 50s will continue.
Wednesday night into Thursday the flow becomes more zonal and a
shortwave moving through is expected to bring clouds to the area.
There is a chance for some light rain, but confidence is low this.
Still it looks like the clouds will keep temperatures above
freezing in all but the coldest valleys. Dry weather returns for
Friday.
Saturday cooler temperatures and some rain are expected to
return. Snow levels will be lower with this system with some snow
expected to 4,500 or 5,000 feet. The only highway impacted would
be Highway three at Scott Mountain Summit and at most a couple of
inches is expected.
Sunday the ridge starts to build back in and precip is expected to
end through the day. This will start to warm inland temperatures
again early next week. Dry weather is expected to return and
afternoon temperatures will likely be above normal. MKK
&&
.AVIATION...Continuing rain and only marginal low level
instability have given way to a robust moist layer at the surface
early this morning. This has allowed for sporadic IFR condition's
along the coast and MVFR conditions in interior valleys.
Visibilities will likely lift around sunrise, but IFR to MVFR
ceilings are likely to hug the coast all day. A subsidence
inversion around 3000 feet shown in models soundings alongside
onshore winds will keep boundary layer moisture high along coast.
HREF hints at ceilings gradually lifting to MVFR or VFR this
evening, though any clearing could easily give way to shallow
radiation fog, especially for interior valleys. /JHW
&&
.MARINE...Southerly winds have quickly calmed overnight to no more
than moderate breezes. Accompanying short period seas have also
fallen below 6 feet. Winds are expected to remain moderate to gentle
and gradually shift northerly by this evening. Northerlies will
increase mid weak with fresh breezes south of Cape Mendocino
Wednesday into early Thursday. Winds will likely shift shift
southerly again ahead of another front this weekend.
The forerunners of a long period swell are crossing the area early
this morning with heights just above 10 feet at 20 seconds. This
swell will continue to build in throughout the day reaching 14 feet
at 15 seconds. These heights justify the current advisories in all
waters through Wednesday. The swell will gradually decay through the
week most likely dropping below 10 feet late Wednesday. /JHW
&&
.BEACH HAZARDS...The forerunners of a long period swell will
continue to settle into the area this morning. With diminishing wind
waves, these could bring a sneaker wave threat to the area today
with infrequent breakers just above 20 feet possible. This run up
height is just below high surf advisory criteria. The sneaker wave
threat will decrease as the swell period settles down to around 15
seconds tonight, but some sneaky behavior is possible on northern
beach through mid week where mostly calm winds are expected and
other swells are absent. /JHW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Freeze Watch from late tonight through Wednesday morning
for CAZ109>111-114.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 10 AM PDT Wednesday for PZZ450-
455-470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Mar 15, 2:05 PM PDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 205 PM PDT Tue Mar 15 2022 CAZ101-103-109>115-162115- Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 205 PM PDT Tue Mar 15 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM PDT WEDNESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Frost Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-104>108-162115- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- 205 PM PDT Tue Mar 15 2022 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 9:21 AM PDT | Beach Hazards Statement | EKA | Del Norte, Humboldt, Mendocino | 10 hr |
Nearby
Frost Advisories in California, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.